Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 21, 2005, 3:52 AM CDT for Franklin County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 3:52 AM CDT (08:52 UTC)
- Expired
- Jun 21, 2005, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Franklin County, NE
The radar
The Grand Island radar (KUEX), 51 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4868 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 210852 FFWGID NEC061-211445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 945 AM CDT * AT 347 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER RIVERTON...OR ABOUT 34 MILES NORTHEAST OF PHILLIPSBURG....MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... THE TOWN OF RIVERTON AND ESPECIALLY RURAL EASTERN FRANKLIN COUNTY BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4000 9917 4033 9917 4033 9873 4000 9873 $$ HEINLEIN
3 follow-up statements
000 WGUS73 KGID 211058 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 552 AM CDT TUE JUN 21 2005 NEC061-211445- FRANKLIN NE- 552 AM CDT TUE JUN 21 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 AM CDT FOR FRANKLIN COUNTY... AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN FALLING ACROSS FRANKLIN COUNTY. THIS RAIN WILL END BY 9 AM. AREAS OF FRANKLIN COUNTY...ESPECIALLY SOUTHEASTERN FRANKLIN COUNTY HAVE RECEIVED SEVERAL INCHES OF RAIN OVERNIGHT AND WITH CONTINUED RAINFALL...COULD EXPERIENCE FLASH FLOODING THIS MORNING. NO REPORTS OF FLOODING HAVE BEEN RECEIVED...BUT THIS DOES NOT NECESSARILY MEAN THAT FLASH FLOODING IS NOT OCCURRING. SINCE THE HEAVY RAIN OCCURRED DURING THE OVERNIGHT HOURS...REPORTS OF FLOODING TEND TO BE MORE SCARCE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4000 9917 4033 9917 4033 9873 4000 9873 $$ HEINLEIN
000 WGUS73 KGID 211259 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 756 AM CDT TUE JUN 21 2005 NEC061-211445- FRANKLIN NE- 756 AM CDT TUE JUN 21 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 AM CDT FOR FRANKLIN COUNTY... AT 755 AM CDT...RAIN WAS STILL FALLING THROUGHOUT FRANKLIN COUNTY. RAINFALL TOTALS IN FRANKLIN COUNTY INCLUDE 1.79 INCHES THREE MILES SOUTHWEST OF RIVERTON...AND 1.64 INCHES IN RIVERTON. FRANKLIN REPORTED 0.23 INCH OF RAIN. RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE RISES IN THE THOMPSON CREEK...CENTER CREEK..REPUBLICAN RIVER AND THE LITTLE BLUE RIVER. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4000 9917 4033 9917 4033 9873 4000 9873 $$ FAY
000 WGUS73 KGID 211405 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 905 AM CDT TUE JUN 21 2005 NEC061-211415- FRANKLIN NE- 905 AM CDT TUE JUN 21 2005 ...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY IS CANCELLED... RAIN HAS ENDED IN FRANKLIN COUNTY AND NO ADDITIONAL FLOODING IS EXPECTED. LAT...LON 4000 9917 4033 9917 4033 9873 4000 9873 $$ FAY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:40 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 21, 3:40 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 340 AM CDT TUE JUN 21 2005 .DISCUSSION...SEVERAL THINGS TO CONSIDER THIS MORNING. CURRENT PRECIPITATION ASSOCIATED WITH UPPER LEVEL WAVE DRIFTING SOUTH...A LINE MOVING IN FROM THE WEST THAT GOT STARTED FROM THE FRONT TO THE WEST AND ANOTHER BATCH IN THE MIDDLE THAT HAS DEVELOPED ALONG A COUPLE OF OLD OUTFLOW BOUNDARIES THAT COLLIDED. EXPECT THAT THESE THUNDERSTORMS SHOULD DISSIPATE THIS MORNING...BUT WITH MORE OUTFLOW BOUNDARIES BEING FORMED AND PLENTY OF LOW LEVEL MOISTURE...AM AFRAID THAT SOME OF THE THUNDERSTORMS COULD LINGER INTO THE MORNING HOURS. THE NEXT CONSIDERATION WILL BE HIGH TEMPERATURES TODAY. SEVERAL FACTORS WHICH COULD CAUSE PROBLEMS WITH THE FORECAST. CLOUD COVER IS THE FIRST...WITH THE THUNDERSTORMS OVER THE AREA...MOST OF THE AREA IS STARTING OUT WITH CLOUDY SKIES AND WILL REMAIN THAT WAY FOR MUCH OF THE DAY. DEW POINTS ARE ALSO FAIRLY HIGH AND MOIST AIR IS HARDER TO WARM UP. THEN THERE IS THE FACT THAT WE ARE STILL ABOVE THE FORECAST LOW BY SEVERAL DEGREES. HAVE COOLED TEMPERATURES DOWN FOR TODAY BY A FEW DEGREES. MODELS ARE ENOUGH DIFFERENT THAT THERE IS SOME CONCERN FOR THE NEXT COUPLE OF DAYS. THE NAM HAS THE UPPER LEVEL HIGH DRIFTING TO THE WEST AND A WAVE MOVES ACROSS THE FORECAST AREA LATE TONIGHT WITH QPF OVER THE FORECAST AREA. THE GFS HAS THE HIGH REMAIN FURTHER EAST THAN THE NAM AND THE UPPER WAVE STAYS FURTHER TO THE NORTHEAST. THEY STILL PAINT A LITTLE QPF ACROSS THE AREA. HAVE KEPT SOME LOW POPS IN THE NORTHEAST PART OF THE FORECAST AREA WHERE THE BEST LIKELIHOOD OF THE UPPER WAVE AFFECTING THE AREA IS. BY WEDNESDAY THERE IS AN UPPER WAVE THAT MOVES INTO THE NORTHERN STREAM AND PUSHES THE RIDGE TO THE SOUTH. A SHORT WAVE SLIPS INTO THE CENTRAL PLAINS ON FRIDAY AND EXPECT THAT THERE COULD BE SOME THUNDERSTORMS DEVELOP FRIDAY AFTERNOON AND EVENING. TEMPERATURES WILL COOL SLIGHTLY FOR SATURDAY...BUT WILL RETURN TO THE 90S ACROSS THE AREA SUNDAY THROUGH TUESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && JCB
Hazardous weather outlook, Jun 21, 1:45 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR MISPELLING OF LOUP CITY NOAA NATIONAL WEATHER SERVICE HASTINGS NE 145 AM CDT TUE JUN 21 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-211200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 145 AM CDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...REST OF TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS AN ISOLATED CHANCE OF HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT MAINLY NORTH OF A LINE FROM LOUP CITY TO YORK. LATER OUTLOOKS WILL BETTER DEFINE THE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT LIKELY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) GRIFFIS/NICHOLSON/HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:05 AM CDT | Severe Thunderstorm Warning | GID | Sherman | 55 min |
| Jun 21, 3:15 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 49 min |
| Jun 21, 3:29 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 61 min |
| Jun 21, 3:48 AM CDT | Severe Thunderstorm Warning | GID | Howard | 48 min |
| Jun 21, 3:57 AM CDT | Flash Flood Warning | GID | Howard | 6 hr |
| Jun 21, 4:09 AM CDT | Severe Thunderstorm Warning | GID | Hall | 52 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.